Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 114, NWS Eureka, CA

December 25, 2018

NWS Eureka, CA issued this small craft advisory at Dec 25, 2018, 3:54 AM PST. It took effect at Dec 25, 2018, 4:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2018, 3:54 AM PST (11:54 UTC)
In effect from
Dec 25, 2018, 4:00 AM PST
Expired
Dec 25, 2018, 9:00 PM PST
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

620 
WHUS76 KEKA 251154
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
354 AM PST Tue Dec 25 2018

PZZ470-252000-
/O.EXP.KEKA.GL.W.0041.000000T0000Z-181225T1200Z/
/O.NEW.KEKA.SC.Y.0114.181225T1200Z-181226T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
354 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 9 PM PST this evening. 

* WINDS...N 20 to 25 kt with gusts to 30 kt decreasing through the
  day.

* WAVES...N 11 ft at 9 seconds...and W 10 ft at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-252000-
/O.CON.KEKA.GL.W.0041.000000T0000Z-181225T2000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
354 AM PST Tue Dec 25 2018

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...N gusts to around 40 kt through this morning. Maximum 
  wind speeds will move toward the area offshore of Pt. Arena as 
  the day progresses. 

* WAVES...N building to 11 to 13 ft at 10 seconds this morning...
  and W 10 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ450-252000-
/O.CON.KEKA.SC.Y.0112.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino out 10 nm-
354 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...N 15 to 25 with gusts to 30 kt, then diminishing 
  through the day. 

* WAVES...N 8 to 10 ft at 7 to 9 seconds, largest near Cape 
  Mendocino...and W 9 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ455-252000-
/O.CON.KEKA.SC.Y.0113.000000T0000Z-181226T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
354 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WINDS...N 15 to 25 kt with gusts to 30 kt today.

* WAVES...N 9 to 11 ft at 7 to 9 seconds, largest near Pt. Arena 
  and ...W 9 to 10 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
4 follow-up statements
388 
WHUS76 KEKA 251630
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
830 AM PST Tue Dec 25 2018

PZZ475-252000-
/O.CON.KEKA.GL.W.0041.000000T0000Z-181225T2000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
830 AM PST Tue Dec 25 2018

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...North winds 20 to 30 kt with gusts to 35 kt. 

* WAVES...North 12 feet at 10 seconds...and west 9 feet at 12
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-260030-
/O.CON.KEKA.SC.Y.0112.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino out 10 nm-
830 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...North 15 to 25 with gusts to 30 kt. 

* WAVES...North 8 feet at 8 seconds and west 8 feet at 12 seconds.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller vessels
should avoid navigating in these conditions.

$$

PZZ470-260030-
/O.CON.KEKA.SC.Y.0114.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
830 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...North 20 to 25 kt with gusts to 30 kt. 

* WAVES...North 9 feet at 8 seconds and west 10 feet at 12
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-260030-
/O.CON.KEKA.SC.Y.0113.000000T0000Z-181226T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
830 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WINDS...North 15 to 25 kt with gusts to 30 kt today.

* WAVES...North 9 feet at 9 seconds and west 8 feet at 12 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller vessels
should avoid navigating in these conditions.

$$
744 
WHUS76 KEKA 251929
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1129 AM PST Tue Dec 25 2018

PZZ475-252300-
/O.EXT.KEKA.GL.W.0041.000000T0000Z-181225T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1129 AM PST Tue Dec 25 2018

...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WINDS...North winds 20 to 30 kt with gusts to 35 kt.

* WAVES...North 12 feet at 10 seconds...and west 9 feet at 12 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-260330-
/O.CON.KEKA.SC.Y.0112.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino out 10 nm-
1129 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...North 15 to 25 with gusts to 30 kt.

* WAVES...North 8 feet at 8 seconds and west 8 feet at 12 
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ470-260330-
/O.CON.KEKA.SC.Y.0114.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1129 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...North 20 to 25 kt with gusts to 30 kt.

* WAVES...North 9 feet at 8 seconds and west 10 feet at 12 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-260330-
/O.CON.KEKA.SC.Y.0113.000000T0000Z-181226T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
1129 AM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WINDS...North 15 to 25 kt with gusts to 30 kt today.

* WAVES...North 9 feet at 9 seconds and west 8 feet at 12 
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
588 
WHUS76 KEKA 252222
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
222 PM PST Tue Dec 25 2018

PZZ475-260630-
/O.CAN.KEKA.GL.W.0041.000000T0000Z-181225T2300Z/
/O.EXB.KEKA.SC.Y.0112.000000T0000Z-181226T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
222 PM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 10 AM PST Wednesday. The Gale
Warning has been cancelled. 

* WINDS...North 15 to 25 with occasional gusts to 35 kt.

* WAVES...North 10 feet at 9 seconds and west 7 feet at 12
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-260630-
/O.EXT.KEKA.SC.Y.0113.000000T0000Z-181226T1800Z/
Cape Mendocino to Pt Arena out 10 nm-
222 PM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WINDS...North 15 to 25 kt with gusts to 30 kt.

* WAVES...North 8 feet at 8 seconds and west 7 feet at 12 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-260500-
/O.CON.KEKA.SC.Y.0112.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino out 10 nm-
222 PM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...North 10 to 20 kt with gusts to 30 kt.

* WAVES...North 8 feet at 7 seconds and west 7 feet at 12 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ470-260500-
/O.CON.KEKA.SC.Y.0114.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
222 PM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...North 10 to 20 kt with gusts to 30 kt.

* WAVES...North 8 feet at 8 seconds and west 8 feet at 12 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
496 
WHUS76 KEKA 260445
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
845 PM PST Tue Dec 25 2018

PZZ450-260545-
/O.EXP.KEKA.SC.Y.0112.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino out 10 nm-
845 PM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

$$

PZZ470-260545-
/O.EXP.KEKA.SC.Y.0114.000000T0000Z-181226T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
845 PM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...


$$

PZZ455-261245-
/O.CON.KEKA.SC.Y.0113.000000T0000Z-181226T1800Z/
Cape Mendocino to Pt Arena out 10 nm-
845 PM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* WINDS...North 15 to 25 kt with gusts to 30 kt.

* WAVES...North 8 feet at 8 seconds and west 7 feet at 12 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-261245-
/O.CON.KEKA.SC.Y.0112.000000T0000Z-181226T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
845 PM PST Tue Dec 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* WINDS...North 15 to 25 with occasional gusts to 35 kt.

* WAVES...North 10 feet at 9 seconds and west 7 feet at 12 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 3:01 PM PST, 12 hours 53 minutes earlier.

Area forecast discussion, Dec 24, 3:01 PM PST, 12 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
301 PM PST Mon Dec 24 2018

.SYNOPSIS...Showers will dissipate across the region tonight,
followed by mainly dry weather during Christmas. Additional rain
will be possible midweek, and again on Sunday.

&&

.DISCUSSION...A cold upper low was moving east across the Redwood
Coast Monday afternoon. Vigorous showers and embedded
thunderstorms were occurring with the low, with stronger showers
and storms capable of producing small hail and winds gusting to
40 mph. Showers and storms are forecast to dissipate this evening
as the upper low moves east and large-scale subsidence increases
in its wake. In addition, the recent rains combined with
decreasing cloud cover tonight may support radiational fog
development toward sunrise Tuesday. Thereafter, further drying in
the boundary layer and continued clear skies Tuesday night into
Wednesday morning will support cold low temperatures favorable for
frost in the vicinity of Humboldt Bay, coastal Mendocino county,
and areas inland.

Otherwise, a frontal boundary is forecast to enter the region
during midweek. However, ascent and moisture are expected to be
weak along the front...thus precipitation will be light Wednesday
afternoon through Thursday morning. High pressure then rebuilds
over the NERN PAC Friday and Saturday resulting in mainly dry
weather and seasonable temperatures. Model guidance shows the high
breaking down Saturday night into Sunday as an upper trough moves
east across the region, which will favor another period of
frontal rains.

JMG

&&

.AVIATION...Conditions have generally improved towards VFR or
MVFR this afternoon at each of the terminals as the front moves
through the area, however periods of MVFR/IFR ceilings and
visibility will remain possible through early evening as scattered
shower activity continues across northwest CA. After a period of
stronger W-SW winds with the passage of the front, winds will
generally be much lighter (5 to 10 knots) this afternoon before
veering around to the north and increasing this evening as low
pressure passes south of the area. /CB

&&

.MARINE...Winds will be on the increase this evening across the
coastal waters as they veer around from west-southwest to more of
a northerly direction. Cold advection behind the departing system
will bring widespread gale force gusts to the outer waters
tonight, with short period seas rapidly building to 8-10 ft in
response. This will be coupled with a decaying mid-period westerly
swell on the order of 10 to 13 ft to bring treacherous seas to
the inner and outer waters through Tuesday morning. Seas will
improve somewhat by Tuesday afternoon as winds and short period
seas trend down while the swell continues to diminish, however
seas will remain elevated enough to support Small Craft Advisories
through at least Tuesday evening. Another smaller mid period NW
swell will enter the waters by Wednesday, with additional swell
trains arriving through the end of the week. Winds and short
period seas will begin to increase again Wednesday night into
Thursday with the arrival of the next system. /CB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch until 6 PM PST this evening for CAZ110-113.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     8 PM PST Tuesday for PZZ450-455.

     Small Craft Advisory until 9 PM PST this evening for PZZ470-475.

     Gale Warning from 9 PM this evening to 4 AM PST Tuesday for
     PZZ470.

     Gale Warning from 9 PM this evening to noon PST Tuesday for
     PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 25, 2:58 AM PST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
258 AM PST Tue Dec 25 2018

CAZ101-109-261100-
Coastal Del Norte-Mendocino Coast-
258 AM PST Tue Dec 25 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

Frost will be possible late Tuesday night and early
Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-261100-
Northern Humboldt Coast-
258 AM PST Tue Dec 25 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104>108-110>113-261100-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
258 AM PST Tue Dec 25 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:52 AM PSTFrost AdvisoryEKAHumboldt, Mendocino30 hr

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.